Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 17, NWS San Diego, CA

November 27, 20074 counties in California

NWS San Diego, CA issued this red flag warning at Nov 27, 2007, 1:01 PM PST for 4 counties in California. It took effect at Nov 28, 2007, 3:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 1:01 PM PST (21:01 UTC)
In effect from
Nov 28, 2007, 3:00 AM PST
Expired
Nov 28, 2007, 6:00 PM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4267 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 272101
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PST TUE NOV 27 2007

CAZ242-248-250-255>258-281200-
/O.UPG.KSGX.FW.A.0010.071128T1100Z-071129T0200Z/
/O.NEW.KSGX.FW.W.0017.071128T1100Z-071129T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
101 PM PST TUE NOV 27 2007

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 6 PM PST WEDNESDAY DUE TO 
STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM PST WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP LATE TONIGHT
INTO WEDNESDAY WITH LOCAL GUSTS TO 55 MPH THROUGH AND BELOW THE PASSES AND
CANYONS. WINDS WILL DECREASE LATE WEDNESDAY AFTERNOON. HUMIDITIES
WILL FALL BELOW 10 PERCENT BY MIDDAY WEDNESDAY...MAINLY ON COASTAL
MOUNTAIN SLOPES AND BELOW PASSES AND CANYONS...BEFORE SLOWLY
RECOVERING WEDNESDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL BRING THE POTENTIAL FOR RAPID FIRE GROWTH.

$$

SMALL
2 follow-up statements
000 
WWUS86 KSGX 281212
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
412 AM PST WED NOV 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON IN THE MOUNTAINS...INLAND VALLEYS...AND INLAND ORANGE 
COUNTY FOR LOCAL STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

.SURFACE HIGH PRESSURE BUILDING BRIEFLY INTO THE GREAT BASIN WILL
BRING A BRIEF PERIOD OF WEAK TO LOCALLY MODERATE OFFSHORE FLOW
TODAY WITH SUPPORT FOR OFFSHORE WINDS STRONGEST LATE THIS MORNING.
SUPPORT FOR THE WINDS DROPS OFF QUICKLY THIS AFTERNOON. THIS
OFFSHORE FLOW WILL ALSO BRING ADDITIONAL DRYING FOR INLAND AREAS
TODAY. THERE WILL BE POOR RECOVERY OF HUMIDITIES FOR INLAND AREAS
TONIGHT WITH LONG DURATIONS OF HUMIDITIES BELOW 15 PERCENT
POSSIBLE FOR INLAND AREAS THURSDAY.

CAZ242-248-255>257-282200-
/O.CON.KSGX.FW.W.0017.000000T0000Z-071129T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
412 AM PST WED NOV 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON FOR LOCAL STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON . 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP THROUGH LATE
MORNING WITH GUSTS TO 55 MPH THROUGH AND BELOW PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. HUMIDITIES WILL FALL
BELOW 10 PERCENT BY LATE MORNING IN THE MOUNTAINS...THE INLAND
EMPIRE...AND INLAND PORTIONS OF ORANGE COUNTY AND CONTINUE THROUGH
THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL BRING THE POTENTIAL FOR RAPID FIRE GROWTH.

$$

CAZ250-256-258-282200-
/O.CON.KSGX.FW.W.0017.000000T0000Z-071129T0200Z/
SAN DIEGO COUNTY INLAND VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
412 AM PST WED NOV 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON FOR LOCAL STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THROUGH LATE
MORNING WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. HUMIDITIES WILL FALL
BELOW 15 PERCENT BY LATE MORNING AND CONTINUE THROUGH THIS 
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL BRING THE POTENTIAL FOR RAPID FIRE GROWTH.

$$

MARTIN
000 
WWUS86 KSGX 290210
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
610 PM PST WED NOV 28 2007


CAZ242-248-250-255>258-290315-
/O.EXP.KSGX.FW.W.0017.000000T0000Z-071129T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
610 PM PST WED NOV 28 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

HUMIDITIES WILL SLOWLY RECOVER THROUGH FRIDAY.

$$

CAZ242-248-250-255>258-290315-
/O.EXP.KSGX.FW.W.0017.000000T0000Z-071129T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
610 PM PST WED NOV 28 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

HUMIDITIES WILL SLOWLY RECOVER THROUGH FRIDAY.

$$

MOEDE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 27, 9:30 AM PST, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 27, 9:30 AM PST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST TUE NOV 27 2007

.SYNOPSIS...
A WEAK UPPER LEVEL LOW OFF THE COAST OF BAJA CALIFORNIA WILL
CONTINUE TO PUSH VARIABLE HIGH CLOUDINESS OVER THE REGION MUCH OF
THE COMING WEEK. SURFACE HIGH PRESSURE IS EXPECTED TO STRENGTHEN
THROUGH TOMORROW AND BRING WEAK TO MODERATE OFFSHORE WINDS TO THE
REGION. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY. TEMPERATURES
SHOULD BE A FEW DEGREES ABOVE NORMAL WEST OF THE MOUNTAINS AND NEAR
TO SLIGHTLY BELOW NORMAL MOUNTAINS WEDNESDAY. SOME COOLING IS
EXPECTED TO DEVELOP AS A WEAK UPPER LOW APPROACHES FROM THE WEST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH THURSDAY)...
HIGH PRESSURE CONTINUES TO BE THE DOMINANT FORCE OVER THE WEST. THIS
IS SEEN MAINLY IN THE PARADE OF SURFACE HIGH PRESSURE AREAS
DEVELOPING OVER THE PLATEAU.  THE NEXT IN THE SERIES IS DUE TO HIT
THE PLATEAU WEDNESDAY MIDDAY...AND GENERATE SOME OFFSHORE WINDS IN
THE FAVORED AREAS.  THE BEST TIMING OF THE WIND LOOKS TO BE ABOUT
MID MORNING WEDNESDAY...THEN DECREASE AROUND SUNDOWN. LOOKS LIKE A
HIGH END WIND ADVISORY SCENARIO AT THIS TIME.  COUPLED WITH
HUMIDITIES THAT ARE ALREADY LOW...LOOKS LIKE A CONVERSION FROM FIRE
WEATHER WATCH TO A RED FLAG WARNING WOULD BE THE WAY TO GO THIS
AFTERNOON.

AFTERNOON HIGH TEMPERATURES MAY REFLECT A FAIRLY UNIFORM OR REVERSE
HEATING PATTERN WEDNESDAY...WITH THE COASTAL ZONE HOT SPOTS WARMER
THAN MOST IF NOT ALL OF THE VALLEY AREAS...AS OPPOSED TO THE NORMAL
PATTERN OF THE VALLEYS GENERALLY WARMER THAN THE COASTAL AREA HOT
SPOTS. HUMIDITIES SHOULD STILL BE IN THE LOWER TEENS MOUNTAINS AND
FOOTHILLS INTO THE EVENING WEDNESDAY BEFORE ANY SIGNIFICANT RECOVERY
BEGINS. CONDITIONS THURSDAY LOOK LIKE THOSE EXPECTED FOR
WEDNESDAY...EXCEPT ONLY LIGHT NORTHEAST WINDS BELOW CANYONS AND
PASSES MIDDAY.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
THE MODELS ARE GENERALLY UNDECIDED ON WHAT TO DO WITH THE CUTOFF LOW
HANGING OUT OFF THE BAJA COAST. ECMWF AND GFS WANT TO PUSH IT
THROUGH SOUTHERN CALIFORNIA ON FRIDAY AND SATURDAY. THE NAM...ON THE
OTHER HAND...STILL HAS THE LOW OFF THE COAST FRIDAY AFTERNOON. THE
BEST SOLUTION TO FOLLOW AT THIS TIME IS ONE THAT BRINGS UP SOME
INTERESTING LOOKING TROPICAL CLOUDS ALONG WITH SOME SPRINKLES.

&&

AVIATION...
271700Z...THERE WILL BE BROKEN CLOUDS ABOVE 10K FT WITH NO VSBY
RESTRICTIONS TODAY. THE BROKEN MID AND HIGH CLOUDS WILL CONTINUE
WED. OFFSHORE WINDS WILL GET STARTED IN MTN PASSES BY SUNRISE
WED...THEN SPREAD INTO THE INLAND VALLEYS JUST BELOW THOSE PASSES BY
15-17Z...SOMETHING LIKE NE 20G30 AROUND ONT. VISBY MAY BE REDUCED IN
A FEW SPOTS BECAUSE OF BLOWING DUST IN THE NORTHERN INLAND EMPIRE
BETWEEN 16-21Z. LOCAL UPDRAFTS/DOWNDRAFTS CAN BE EXPECTED AROUND
TERRAIN...BUT LITTLE MTN WAVE OR ROTOR ACTIVITY IS EXPECTED.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
     AFTERNOON FOR ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY
     MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN
     BERNARDINO NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE-SAN BERNARDINO COUNTY
     MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY
     RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SAN
     DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
     INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
     CLEVELAND NATIONAL FOREST-SANTA ANA MOUNTAINS-INCLUDING THE
     TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST.

PZ...NONE.

&&

PUBLIC...SMALL
AVIATION/MARINE...MILLER

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.